Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Persisting bleeding after abortion. Had a depo injection. Pregnancy test still showing positive. What to do?

Hi there I had an abortion 10 weeks ago (which I got pregnant off the pill ) I then had bleeding and clots, 2-3 weeks later I had the depo injection which I had not stopped bleeding yet, 2 days later I stopped which didn t feel right because I was still heavy but then week into it and I started to have very little patches of blood and discharge so I kept doing a pregnancy test and still 10 weeks after my abortion i still have a faint line on my test I didn t have unprotected sex entill 2 weeks after my depo injection
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2013
Thanks for your query.
Depo does alter the pattern of menstrual bleeding, but 10 weeks after the abortion, you should not have a positive pregnancy test.
I hope the abortion was completely under medical care, and you checked for completion of procedure before the Depo.
You might have had an incomplete abortion, or conceived freshly after the Depo, because for the first month of any new contraceptive use, it is advisable to use a backup method also, since failure is most common in the first month.
Consult your gynecologist at the earliest to know the cause of the positive test, and for further remedial measures.
take care.
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor